Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 162, NWS Wichita, KS

June 16, 20064 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2006, 9:25 PM CDT for 4 counties in Kansas. It was in force for 65 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2006, 9:25 PM CDT (02:25 UTC)
Expired
Jun 16, 2006, 10:30 PM CDT
In force
65 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Harvey County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 10 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 9:43 PM CDTTSTM WND GST 603 W Garden Plain, KS
Jun 16, 9:45 PM CDTTSTM WND GST 603 Ne Viola, KS55 TO 60 MPH.
Jun 16, 9:47 PM CDTTSTM WND GST 785 S Goddard, KSALSO REPORTED 51 MPH SUSTAINED WINDS WITH THE 78 MPH WIND GUST WITH A HOME WEATHER STATION.
Jun 16, 9:47 PM CDTTSTM WND GST 855 Nnw Andale, KSSPOTTER ESTIMATED 80 TO 85 MPH WINDS IN THE MT. HOPE AREA. THE WINDS ALSO CAUSED TREE DAMAGE.
Jun 16, 9:50 PM CDTTSTM WND GST 92Mount Hope, KSTREE LIMBS 3 TO 5 INCHES BROKEN OFF. PERSONAL WEATHER OBSERVING STATION WAS USED FOR WIND SPEED.
Jun 16, 9:55 PM CDTTSTM WND GST 75Goddard, KSESTIMATED 65 TO 75 MPH WIND GUSTS.
Jun 16, 10:00 PM CDTTSTM WND DMGWest Wichita, KSNUMEROUS LARGE BRANCHES DOWN NEAR 119TH AND CENTRAL.
Jun 16, 10:00 PM CDTTSTM WND GST 80West Wichita, KSESTIMATED 70 TO 80 MPH WIND GUSTS AT 119TH AND CENTRAL.
Jun 16, 10:01 PM CDTTSTM WND GST 58Maize, KSMEASURED BY KSN WEATHER LAB.
Jun 16, 10:05 PM CDTTSTM WND GST 601 Nw West Wichita, KS21ST AND 119TH.
Jun 16, 10:12 PM CDTTSTM WND GST 60Wichita, KS60 MPH GUST REPORTED AT 45 ST. NORTH AND 135.
Jun 16, 10:13 PM CDTTSTM WND DMGNewton, KSNUMEROUS REPORTS OF TREE DAMAGE THROUGHOUT THE COUNTY.
Jun 16, 10:18 PM CDTTSTM WND DMGPark City, KSESTIMATED 80 MPH WINDS WHICH CAUSED 4 TO 5 INCH TREE LIMBS TO SNAP.
Jun 16, 10:25 PM CDTTSTM WND GST 643 Ese Bel Aire, KS64 MPH WIND GUST REPORTED AT JABARA AIRPORT.
Jun 16, 10:30 PM CDTTSTM WND GST 60Mulvane, KS
Jun 16, 10:36 PM CDTTSTM WND GST 623 Ese Bel Aire, KS62 MPH WIND GUST REPORTED AT JABARA AIRPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 8:23 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2006-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2006-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
2169 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 170226
SVRICT
KSC079-155-173-191-170330-
/O.NEW.KICT.SV.W.0162.060617T0225Z-060617T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
925 PM CDT FRI JUN 16 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
  SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
  EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1030 PM CDT.

* AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
  OF HAVEN TO 19 MILES SOUTHWEST OF ARGONIA...MOVING EAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  NORTHEAST WICHITA AND JABARA AIRPORT....(3KM)JABARA ARPT....
  (IAB)MCCONNELL AFB....(ICT)WICHITA ARPT....ANDALE....ARGONIA....BEL
  AIRE....BELLE PLAINE....BENTLEY....BUHLER....BURRTON....CALDWELL...
  .CHENEY....CLEARWATER....COLWICH....CONWAY SPRINGS....DERBY....
  EASTBOROUGH....GARDEN PLAIN....GEUDA SPRINGS....GODDARD....
  HALSTEAD....HAVEN....HAYSVILLE....HESSTON....KECHI....MAIZE....
  MAYFIELD....MILAN....MOUNT HOPE....MULVANE....NEWTON....NORTH
  NEWTON....OXFORD....PARK CITY....SEDGWICK....SOUTH HAVEN....VALLEY
  CENTER....VIOLA....WALTON....WELLINGTON....WHITEWATER....WICHITA...
  .SOUTH WICHITA....MID CONTINENT AIRPORT....CHENEY LAKE....LAKE
  AFTON....PERTH....RIVERDALE....WEST WICHITA.

THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
  DAMAGING WINDS OF 60 TO 75 MILES AN HOUR...

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS LINE OF STORMS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3817 9781 3700 9781 3701 9715 3816 9715

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 170242
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
940 PM CDT FRI JUN 16 2006

KSC079-155-173-191-170330-
/O.CON.KICT.SV.W.0162.000000T0000Z-060617T0330Z/
HARVEY KS-RENO KS-SEDGWICK KS-SUMNER KS-
940 PM CDT FRI JUN 16 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SUMNER...SEDGWICK...
EASTERN RENO AND HARVEY COUNTIES UNTIL 1030 PM CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 75 MPH.  THESE STORMS WERE LOCATED NEAR SOUTH
WICHITA...AND MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR NORTHEAST WICHITA AND JABARA AIRPORT BY  945 PM CDT.
  NEAR OXFORD BY  950 PM CDT.
  NEAR WHITEWATER BY  955 PM CDT.

THE TOWNS OF RIVERDALE...PERTH...LAKE AFTON...CHENEY LAKE...MILAN...
MAYFIELD...(ICT)WICHITA ARPT...(IAB)MCCONNELL AFB AND (3KM)JABARA
ARPT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN ITS 
PATH...PREPARE IMMEDIATELY FOR DAMAGING 70 TO 80 MPH WINDS AND 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER AT ONCE PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM 
WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. THIS LINE OF SEVERE THUNDERSTORMS HAS THE 
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 3817 9781 3700 9781 3701 9715 3816 9715

$$

ES
000 
WWUS53 KICT 170253
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT FRI JUN 16 2006

KSC079-155-173-191-170330-
/O.CON.KICT.SV.W.0162.000000T0000Z-060617T0330Z/
HARVEY KS-RENO KS-SEDGWICK KS-SUMNER KS-
950 PM CDT FRI JUN 16 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SUMNER...SEDGWICK...
EASTERN RENO AND HARVEY COUNTIES UNTIL 1030 PM CDT...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS OF 80 TO 100 MPH THESE SEVERE THUNDERSTORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF MOUNDRIDGE 
TO CALDWELL...AND MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR GODDARD BY  955 PM CDT.
  NEAR HALSTEAD BY  1000 PM CDT.
  NEAR HESSTON BY  1005 PM CDT.
  NEAR MID CONTINENT AIRPORT BY  1010 PM CDT.
  NEAR WICHITA BY  1015 PM CDT.
  NEAR SOUTH WICHITA BY  1020 PM CDT.

THE TOWNS OF MILAN...LAKE AFTON...MAYFIELD...PERTH...(ICT)WICHITA
ARPT...RIVERDALE...(IAB)MCCONNELL AFB AND (3KM)JABARA ARPT ARE ALSO 
IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. IF YOU LIVE IN 
THESE TOWNS...TAKE COVER IMMEDIATELY

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS IF YOU ARE IN ITS 
PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE 80 TO 100 MPH WINDS AND 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD SEEK SHELTER 
IMMEDIATELY PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM 
WINDOWS.

LAT...LON 3817 9781 3700 9781 3701 9715 3816 9715

$$

ES
000 
WWUS53 KICT 170324
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1024 PM CDT FRI JUN 16 2006

KSC079-155-173-191-170334-
/O.EXP.KICT.SV.W.0162.000000T0000Z-060617T0330Z/
HARVEY KS-RENO KS-SEDGWICK KS-SUMNER KS-
1024 PM CDT FRI JUN 16 2006

...THE SEVERE THUNDERSTORM WARNING FOR SUMNER...SEDGWICK...EASTERN
RENO AND HARVEY COUNTIES HAS BEEN ALLOWED TO EXPIRE...

AT 1023 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE EASTERN 
PORTIONS OF THESE COUNTIES THROUGH 1115 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK 
SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING 
ISSUED.

LAT...LON 3817 9781 3700 9781 3701 9715 3816 9715

$$

SCHRECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 7:56 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 16, 7:56 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
756 PM CDT FRI JUN 16 2006

.UPDATE...
FORWARD PROPAGATING MCS IN PROGRESS OF FURTHER ORGANIZING FROM
CENTRAL KS SOUTHWARD INTO NORTHWESTERN OKLAHOMA THIS EVENING.
DCAPE OF 1000 TO 1300 J/KG AHEAD OF THIS MCS WILL ALLOW FOR
ADDITIONAL COLD POOL GENERATION WITHIN THE MCS. INTENSITY OF MCS
MAY ALSO BE SUSTAINED THIS EVENING BY DEVELOPING SOUTHERLY
LOW-LEVEL JET OF AROUND 40 KT OR SO. EXPECTING OCCASIONAL BOWING
SEGMENTS TO CONTINUE FOR AT LEAST THE NEXT COUPLE OF HOURS...WITH
SEGMENTS BOWING TOWARD THE NORTHEAST POSING THE GREATEST THREAT
FOR DAMAGING WIND GUSTS. HAVE UPDATED HAZARDOUS WEATHER OUTLOOK
FOR THIS SCENARIO. AFTER MIDNIGHT...THE MAIN THREATS WILL
TRANSITION FROM SEVERE WX TO LOCALLY HEAVY RAINFALL.

CARUSO

&&

.PREV DISCUSSION... /ISSUED 318 PM CDT FRI JUN 16 2006/

DISCUSSION...

TONIGHT:
LITTLE DOUBT FORECAST FOCUS IS ON +TSRA...ESPECIALLY ACROSS CENTRAL &
SC KS. HIGH AMPLITUDE MID-UPR PATTERN CONTINUES TO DOMINATE CENTRAL
PLAINS WITH TROF...ORIENTED ALMOST N/S ACROSS WRN KS...TO MOVE SLOWLY
E TOWARD CENTRAL KS EARLY SAT MORNING. THEREFORE...SFC COLD FRONT TO
LIKEWISE MOVE SLOWLY E/SE ALLOWING RICH...DEEP-LAYER MOISTURE TO CON-
TINUE STREAMING N/NE ACROSS SC & CENTRAL KS. AS OVERALL PATTERN GRAD-
UALLY TRANSITIONS E...DEEP-LAYER ASCENT TO GRADUALLY INCREASE THEREBY
INCREASING +RA POTENTIAL ACROSS CENTRAL & SC KS WITH GREATEST THREAT
FOR +RA SLATED FROM 9PM ONWARD. FLASH FLOOD GUIDANCE...BOTH 1 & 3
HOURLY...RUNNING 2.5-3.0 SO WILL CHECK SWING ON ANY FLOOD/FLASH
FLOOD WATCH FOR TIME BEING.

SAT:
WIDESPREAD (+)TSRA SLATED ALL AREAS AS PREVIOUSLY-MENTIONED MID-UPPER
TROF CONTINUES EWD DRIFT TOWARD ERN KS. SLOW EWD TRANSITIONING OF
PATTERN DICTATES INCREASING POPS TO 60-80% WITH AXIS OF HIGHEST POPS
ALIGNED WITH FLINT HILLS.

SAT NIGHT-SUNDAY NIGHT:
CHANCES FOR TSRA GRADUALLY DIMINISHES AS BROADENING MID-UPR TROF
CONTINUES EWD DRIFT TOWARD MID-MS VALLEY. INHERITED POPS APPEARED
KOSHER.

MON-WED
NO SIGNIFICANT CHANGES TO INHERITED FORECAST.

WED-NEXT FRI:
A FEW TSRA ARE POSSIBLE OVER PRIMARILY CENTRAL KS WED NIGHT AS 500-MB
SHORTWAVE...PROGGED TO MOVE E ALONG NE/KS BORDER...SWEEPS A WEAK COLD
FRONT SE TOWARD CENTRAL KS. DRY WEATHER SLATED FOR REST OF THE PERIOD
AS UPSTAIRS HIGH COVERING SRN PLAINS DOMINATES.

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  81  65  88 / 100  80  50  40
HUTCHINSON      68  81  65  90 / 100  80  40  30
NEWTON          69  80  65  88 / 100  80  50  40
ELDORADO        69  81  66  86 / 100  80  50  40
WINFIELD-KWLD   69  83  66  85 / 100  80  60  40
RUSSELL         63  82  62  91 / 100  60  30  20
GREAT BEND      63  82  62  91 / 100  60  30  20
SALINA          68  80  66  92 / 100  70  40  30
MCPHERSON       69  80  65  91 / 100  80  40  30
COFFEYVILLE     69  81  67  85 /  90  60  60  50
CHANUTE         68  81  66  84 /  90  70  50  50
IOLA            68  81  66  84 /  90  70  50  40
PARSONS-KPPF    69  81  66  85 /  90  70  60  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 16, 7:48 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT FRI JUN 16 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
748 PM CDT FRI JUN 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

AN ORGANIZED LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE
EASTWARD THROUGH MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS THIS
EVENING. THE MAIN THREATS FROM THE SEVERE THUNDERSTORMS WILL BE
DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL UP TO QUARTER SIZE.

LATE TONIGHT...THE MAIN THREAT WILL TRANSITION FROM SEVERE WEATHER TO
LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...WIDESPREAD THUNDERSTORMS...CAPABLE OF LOCALLY HEAVY
RAINS...WILL CONTINUE ACROSS THE REGION WITH THE GREATER CHANCES
FOR HEAVY RAINS OCCURRING ALONG THE FLINT HILLS.

ON SATURDAY NIGHT...THUNDERSTORMS WILL CONTINUE...WITH THE GREATER
CHANCES SLATED FOR OKLAHOMA BORDERING COUNTIES. THE THUNDERSTORMS
SHOULD NOT BE SEVERE.

ON SUNDAY AND SUNDAY NIGHT...THE CHANCES FOR THUNDERSTORMS WILL
GRADUALLY DIMINISH IN A WEST TO EAST MANNER...ESPECIALLY OVER
CENTRAL KANSAS SUNDAY NIGHT. THE THUNDERSTORMS SHOULD NOT BE
SEVERE.

ON MONDAY AND MONDAY NIGHT...THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS...PRIMARILY OVER SOUTHEAST KANSAS. THE THUNDERSTORMS
SHOULD NOT BE SEVERE. A FEW THUNDERSTORMS MAY LINGER IN SOUTHEAST
KANSAS ON TUESDAY...HOWEVER THESE THUNDERSTORMS...SHOULD THEY
PERSIST...SHOULD NOT BE SEVERE.

AFTER A FAIRLY BRIEF INTERMISSION TUESDAY NIGHT AND WEDNESDAY...
THE NEXT CHANCE OF THUNDERSTORMS...AND THE CHANCES ARE SLIGHT...
WOULD BE SLATED FOR WEDNESDAY NIGHT FOR AREAS GENERALLY ALONG...
AND NORTHWEST...OF A LINE FROM KINGMAN...TO WICHITA...TO
COTTONWOOD FALLS. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT THE
THUNDERSTORMS WILL BE SEVERE...SO ONE IS ENCOURAGED TO LISTEN FOR
SUBSEQUENT HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THOSE ISSUED
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS CENTRAL AND
SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/JMC

In the hours before

Special weather statement, Jun 16, 8:48 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT FRI JUN 16 2006

KSZ048-050-170230-
ELLSWORTH-RICE-
848 PM CDT FRI JUN 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELLSWORTH TO
ALDEN...AND MOVING EAST AT 35 MPH.

WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS LINE OF STORMS.

JAKUB
Local storm report, Jun 16, 8:58 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND GST     3 SSW ATTICA            37.20N 98.25W
06/16/2006  E60.00 MPH       HARPER             KS   TRAINED SPOTTER

            55 TO 60 MPH

&&

BDK
Special weather statement, Jun 16, 8:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT FRI JUN 16 2006

KSZ068-083-092-170245-
HARVEY-SEDGWICK-SUMNER-
858 PM CDT FRI JUN 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HARVEY...SEDGWICK AND SUMNER COUNTIES...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
SYLVIA TO 5 MILES EAST OF HAZELTON...AND MOVING EAST AT 40 MPH.

DAMAGING WINDS OF 60 TO 75 MPH ARE EXPECTED WITH THESE STORMS.

PEOPLE IN HARVEY...SEDGWICK AND SUMNER COUNTIES...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE
INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

JAKUB
Local storm report, Jun 16, 9:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     CUNNINGHAM              37.64N 98.43W
06/16/2006                   KINGMAN            KS   BROADCAST MEDIA

            CHASER REPORTED VIA KSN THAT STRAIGHT LINE WINDS CAUSED
            DAMAGE IN CUNNIGHAM. DEBRIS WAS PICKED UP INTO THE STORM.

&&

CDB
Special weather statement, Jun 16, 9:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT FRI JUN 16 2006

KSZ049-051-052-170300-
MARION-MCPHERSON-SALINE-
913 PM CDT FRI JUN 16 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MARION...MCPHERSON AND SALINE COUNTIES...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOKVILLE TO 6
MILES NORTHWEST OF INMAN...AND MOVING EAST AT 35 MPH.

WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB
Local storm report, Jun 16, 9:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT FRI JUN 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     8 W KINGMAN             37.65N 98.26W
06/16/2006                   KINGMAN            KS   BROADCAST MEDIA

            3 IN DIAMETER TREE LIMBS DOWN. VIA KSN WEATHER LAB.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:55 PM CDTSevere Thunderstorm WarningICTRussell65 min
Jun 16, 8:01 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell59 min
Jun 16, 8:07 PM CDTSevere Thunderstorm WarningICTBarton53 min
Jun 16, 8:43 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno62 min
Jun 16, 9:03 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline57 min
Jun 16, 9:34 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion, Saline56 min
Jun 16, 9:43 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Reno46 min
Jun 16, 10:11 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Harvey, Marion, Sedgwick, Sumner64 min
Jun 16, 10:47 PM CDTSevere Thunderstorm WarningICTButler, Chase, Cowley58 min
Jun 16, 11:22 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood59 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.